Drought, North Walton
- When
- January 1, 12:00 AM EST to January 31, 11:59 PM EST
- Where
- North Walton forecast zone
- Reported by
- Official NWS Observations
Severe drought conditions (D2) persisted through all of January and into February across portions of northern Florida and the big bend.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) persisted through all of January and into February across portions of northern Florida and the big bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 31, 7:20 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EST FRI DEC 31 2010
.UPDATE (TONIGHT THROUGH SATURDAY)...
HAPPY NEW YEAR EVERYONE! COMPARED TO THE REST OF THE MONTH...WE ARE
EXPERIENCING A WARM FINAL EVENING OF 2010 FOR THOSE WITH OUTDOOR
ACTIVITIES. TEMPERATURES THIS EVENING ARE STILL IN THE LOWER TO
MIDDLE 60S...AND WILL ONLY TREND DOWNWARD SLOWLY INTO THE LOWER AND
MIDDLE 50S BY MORNING. IN FACT...UNDER THE THICKER CLOUD COVER OVER
OUR WESTERN ZONES...TEMPS MAY STRUGGLE TO DROP INTO THE UPPER 50S.
A LOOK AT THE 00Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS A HIGHLY
AMPLIFIED UPPER LEVEL PATTERN ACROSS THE CONUS. FOR ONCE THE DEEP
TROUGHING AND COLD AIR IS NOT ALONG THE EASTERN SEABOARD BUT RATHER
WELL TO OUR WEST OVER THE INTER-MOUNTAIN WEST AND CENTRAL PLAINS.
DEEP TROUGHING IS SEEN OVER THESE AREA... ANCHORED BY A CLOSED UPPER
FEATURE MOVING ACROSS THE DAKOTAS AND MINNESOTA. LARGE EXPANSE OF
THE NORTHERN PLAINS ARE BLANKETED IN EITHER WINTER STORM OR BLIZZARD
WARNINGS THIS EVENING ASSOCIATED WITH THIS STORM. FURTHER EAST THE
FLOW RIDES BACK NORTH TO PRODUCE BROAD RIDGING FROM NEW ENGLAND
SOUTHWARD TO THE EASTERN GULF OF MEXICO. BETWEEN THESE TWO
FEATURES...ALONG THE CENTRAL/SOUTHERN MS VALLEY...SEVERE WEATHER HAS
BEEN THE STORY...WITH TORNADO WATCHES IN EFFECT.
AT THE SURFACE...OUR FORECAST AREA RESIDES BETWEEN HIGH PRESSURE
CENTERED OFF THE SOUTHEAST COAST AND A COLD FRONT MOVING INTO THE
C/S MS VALLEY. RESULTING GRADIENT IS BRINGING A SOUTHEAST FLOW TO
OUR AREA.
REST OF TONIGHT...COLD FRONT WILL MAKE VERY SLOW PROGRESS EASTWARD.
OVERALL SYNOPTIC PATTERN OVERHEAD DOES NOT CHANGE MUCH FOR OUR AREA.
LARGE SCALE SYNOPTIC FORCING IS ESSENTIALLY NILL WITH LITTLE OVERALL
HEIGHT FALLS BEFORE 12Z. WITHIN THE DEEPER MOISTURE OVER OUR FAR
WESTERN ZONES...WEAK FORCING ASSOCIATED WITH A VERY SUBTLE PASSING
SHORTWAVE WILL CONTINUE THE THREAT FOR A FEW SHOWERS TO THE WEST OF
A LINE FROM PANAMA CITY TO DOTHAN. HOWEVER...EVEN THIS SCT ACTIVITY
SHOULD SUBSIDE LATER THIS EVENING AS THE SHORTWAVE AXIS EXITS TO OUR
NORTH. THE REMAINDER OF THE AREA SHOULD SEE A DRY OVERNIGHT
PERIOD...WITH A SLOW INCREASE IN CLOUDS FROM THE WEST.
NEW YEARS DAY...COLD FRONT WILL CONTINUE ITS SLOW PROGRESS EASTWARD
INTO ALABAMA. ONCE AGAIN...HEIGHT FALLS ARE VERY SMALL OVER THE
WESTERN ZONES...AND NON-EXISTENT FURTHER EAST. LOW LEVEL FOCUS AHEAD
OF THE APPROACHING FRONT...ALONG WITH COASTAL CONVERGENCE WILL
INCREASE RAIN CHANCES DURING THE MORNING HOURS ACROSS SOUTHEAST
ALABAMA...AND PORTIONS OF THE FLORIDA PANHANDLE. THIS SCENARIO SEEMS
TO BE HANDLED WELL BY LOCAL HI-RES GUIDANCE. MORE ORGANIZED AREAS OF
SHOWERS/STORMS WITHIN THIS ZONE WILL LIKELY BE DRIVEN BY MORE SUBTLE
MID-LEVEL FEATURES EMBEDDED WITHIN THE FLOW...WHICH CAN NOT BE
RESOLVED THIS EARLY. AN ISOLATED STRONG STORM CAN NOT BE RULED
OUT...HOWEVER...DUE TO THE WEAK SYNOPTIC FORCING AND MARGINAL SHEAR
PROFILES...THIS DOES NOT APPEAR TO BE A SIGNIFICANT EVENT FOR OUR
ZONES. FURTHER EAST INTO MUCH OF SOUTHWEST GEORGIA...AND THE FL BIG
BEND...DON'T EXPECT MUCH MORE THAN ISOLATED SHOWER POTENTIAL BEFORE
EARLY AFTERNOON. EVEN INTO THE LATER PORTION OF THE DAY...RAINFALL
POTENTIAL OVER OUR EASTERN ZONES WILL ONLY SLOWLY INCREASE.
AHEAD OF THE FRONT...TEMPERATURES WILL BE QUITE WARM FOR THE FIRST
DAY OF 2011. HIGH TEMPS WILL REACH THE LOWER/MIDDLE 70S. ONLY
EXCEPTION WILL BE ALONG THE IMMEDIATE COAST (ESPECIALLY APALACHEE
BAY) WHERE TEMPS WILL BE HELD IN THE 60S DUE TO THE FLOW OFF THE
RELATIVELY COOLER SHELF WATERS.
&&
.AVIATION...
LOW LEVEL CLOUDINESS WAS CREEPING IN FROM THE WEST THIS EVE. MVFR
CIGS TO BEGIN TO DEVELOP AT OUR WESTERN TERMINALS SHORTLY AND
CONTINUE TO GRADUALLY SPREAD EASTWARD. WITH AMPLE INCREASE IN
DEWPOINTS...THERE IS CONCERN ABOUT FOG DEVELOPMENT...BUT WINDS ABOVE
5 KTS AT MOST SITES SHOULD LIMIT REALLY LOW (LIFR) VSBYS. FOR KDHN
WILL SHOW MVFR VSBYS/CIGS 09Z-14Z WITH -RAIN/ISOLD T AT 14Z
INTENSIFYING TO RAIN/TSTMS AFTER 20Z. FOR KECP...MVFR VSBYS/CIGS
05Z-14Z WITH TEMPO IFR 09Z-13Z...-RAIN FROM 14Z WITH -TSRA AFTER
18Z. FOR KABY MVFR CIGS/VSBYS 06Z-14Z WITH TEMPO IFR 11Z-14Z WITH
-RA/ISOLD AFTER 16Z. FOR KTLH MVFR VSBYS/CIGS 07Z-14Z WITH TEMPO IFR
09Z-13Z WITH RAIN AFTER 20Z. FOR KVLD MVFR CIGS/VSBYS 08Z-14Z WITH
TEMPO IFR 11Z-14Z AND -RA AFTER 21Z.
&&
.MARINE...
SEAS WILL REMAIN NEAR OR AT ADVISORY LEVELS THROUGH SATURDAY AHEAD
OF AN APPROACHING COLD FRONT...ESPECIALLY TO THE WEST OF
APALACHICOLA. WINDS AND SEAS WILL DROP BELOW ADVISORY LEVELS FOR ALL
MARINE ZONES SATURDAY NIGHT AS THE COLD FRONT MOVES SLOWLY THROUGH
THE COASTAL WATERS. WINDS WILL SHIFT TO THE NORTH BEHIND
THE FRONT ON SUNDAY AS THE RAIN ENDS FROM WEST TO EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 55 71 58 70 37 / 10 50 60 50 10
PANAMA CITY 58 67 58 64 38 / 20 70 60 40 10
DOTHAN 58 70 55 63 33 / 30 80 60 40 10
ALBANY 56 73 57 67 33 / 10 70 60 40 10
VALDOSTA 54 74 59 71 40 / 0 30 50 50 10
CROSS CITY 49 74 56 71 44 / 0 20 30 40 30
APALACHICOLA 58 65 58 66 41 / 10 50 50 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
UPDATE...MROCZKA
AVIATION...BLOCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 819 PM EST FRI DEC 31 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 819 PM EST FRI DEC 31 2010 /719 PM CST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SOUTHEAST WINDS WILL CONTINUE TO FLIRT WITH SMALL CRAFT ADVISORY LEVELS OVER THE COASTAL WATERS...ESPECIALLY TO THE WEST OF APALACHICOLA. SEAS WILL ALSO BE RUNNING IN THE 5 TO 7 FOOT RANGE THROUGH THE OVERNIGHT...AND INTO THE DAY ON SATURDAY. THESE CONDITIONS WILL BE POTENTIALLY HAZARDOUS TO MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS. THE ONSHORE WINDS AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER. A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN ZONES...ESPECIALLY WEST OF A LINE FROM PANAMA CITY TO DOTHAN. THE BULK OF THE SHOWERS AND STORMS OVER THESE WESTERN AREAS WILL HOLD OFF UNTIL THE DAYLIGHT HOURS OF SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WEAK AND SLOW MOVING COLD FRONT IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE ENTIRE REGION FOR MUCH OF THE NEW YEAR'S HOLIDAY WEEKEND. THE SHOWERS WILL BE MOST NUMEROUS DURING SATURDAY OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND THEN MOVE EAST SATURDAY EVENING INTO EARLY SUNDAY. THIS FRONT WILL THEN PUSH THROUGH THE AREA BY LATE IN THE WEEKEND WITH A RETURN TO COOLER AND DRIER AIR FOR THE BEGINNING AND MIDDLE PORTIONS OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279624, 279625, 279626, 279627, 279628, 279629, 279630, 279631, 279632, 279633.